Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 191, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 10, 2024, 1:26 AM EST for Talbot County, Upson County, Georgia. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2024, 1:26 AM EST (06:26 UTC)
- Expired
- Mar 10, 2024, 6:47 PM EDT
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Talbot County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Thomaston (TMSG1). The gauge peaked at 11.11 ft at Mar 10, 2024, 4:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02346180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
044 WGUS42 KFFC 100626 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 126 AM EST Sun Mar 10 2024 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties. For the Flint River Basin...including Lovejoy, Americus, Peachtree City, Fayetteville, Peachtree City, Woolsey, Sharpsburg, Peachtree City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin, Molena, Thomaston, Carsonville, Montezuma, Byromville...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. this afternoon at 230 PM EDT. && GAC263-293-101830- /O.NEW.KFFC.FL.W.0191.240310T0626Z-000000T0000Z/ /TMSG1.1.ER.240310T0537Z.240310T0546Z.000000T0000Z.NO/ 126 AM EST Sun Mar 10 2024 ...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Flint River near Thomaston. * WHEN...From early this morning until further notice. * ADDITIONAL DETAILS... - At 1:02 AM EST Sunday the stage was 11 feet. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. - http://www.weather.gov/safety/flood && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
2 follow-up statements
204 WGUS82 KFFC 101104 FLSFFC Flood Statement National Weather Service Peachtree City GA 704 AM EDT Sun Mar 10 2024 ...The Flood Warning continues for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. this evening at 715 PM EDT. && GAC263-293-102315- /O.CON.KFFC.FL.W.0191.000000T0000Z-000000T0000Z/ /TMSG1.1.ER.240310T0537Z.240310T1016Z.000000T0000Z.NO/ 704 AM EDT Sun Mar 10 2024 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Flint River near Thomaston. * WHEN...Until further notice. * ADDITIONAL DETAILS... - At 6:46 AM EDT Sunday the stage was 11.1 feet. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. - http://www.weather.gov/safety/flood && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
862 WGUS82 KFFC 102247 FLSFFC Flood Statement National Weather Service Peachtree City GA 647 PM EDT Sun Mar 10 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Flint River near Thomaston affecting Talbot and Upson Counties. GAC263-293-110000- /O.CAN.KFFC.FL.W.0191.000000T0000Z-240310T2247Z/ /TMSG1.1.ER.240310T0537Z.240310T1131Z.240310T1500Z.NO/ 647 PM EDT Sun Mar 10 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Flint River near Thomaston. * ADDITIONAL DETAILS... - At 6:31 PM EDT Sunday the stage was 10.6 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 12:38 AM EST, 48 minutes earlier.
Area forecast discussion, Mar 10, 12:38 AM EST, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1238 AM EST Sun Mar 10 2024 ...New 06Z Aviation Discussion... .UPDATE... Issued at 1007 PM EST Sat Mar 9 2024 The forecast is on track, and no updates are planned. /SEC && .SHORT TERM... (This afternoon through Sunday) Issued at 157 PM EST Sat Mar 9 2024 As the shortwave deepens and progresses over the Great Lakes region this afternoon and evening, a cold front that is currently draped over northern Alabama will slowly push into the area. The bulk of the rainfall has now exited the forecast area, but additional showers produced by lift from the frontal boundary approaching coinciding with upper level divergence will be possible through the afternoon and early evening hours. Showers will mainly be confined to far north Georgia, but our far southeastern counties could also stand the chance to see a few more showers (and even an isolated thunderstorm where instability remains in place in this portion of the CWA) through the afternoon. The flash flooding and severe weather threats have diminished for the day, however, several creeks, streams, and rivers are expected to crest at minor to moderate flood stages and will remain a concern over the next several days. The main story for the short term forecast will be the elevated sustained winds and breezy gusts as the frontal boundary passes through. Sustained northwest winds at 10 to 15 mph this afternoon will gradually increase to 15 to 18 mph through Sunday. Wind gusts from 20 to 25+ mph will be possible areawide with a few locations along the ridgetops in the north Georgia mountains approaching gusts between 30 and 35 mph. Have opted to hold off on a Wind Advisory with this forecast package as these wind gusts will likely be isolated in nature and confined to areas of high terrain. However, should guidance suggest more widespread strong gusts, a Wind Advisory for Sunday may need to be considered in future forecast cycles. Given the elevated wind speeds and broken to overcast cloud coverage overnight, frost is not expected to develop overnight despite low temperatures bottoming out in the low to mid 30s. This afternoon, temperatures topping out in the mid 70s will be confined to areas south of the warm front (currently draped south of I-20) while areas to the north north will be in the 60s. Tomorrow with the cooler and drier airmass in place, high temperatures will range from the 50s to mid 60s. Skies should gradually clear through the day on Sunday. KAL && .LONG TERM... (Monday morning through next Friday) Issued at 157 PM EST Sat Mar 9 2024 At a glance: - Dry air will return to the area and stick around well into next week. Temperatures will gradually increase as we approach the weekend with relative humidities rising with them. - Another system takes aim at the SE by next Friday. Still too far out to identify impacts. Temperatures are expected to fall toward freezing on Sunday night and into Monday morning. Areas of patchy frost are possible on Monday morning. An advisory may be needed as the threat for frost moves into the short term forecast. Temps gradually start to warm on Tuesday and Wednesday but conditions will remain dry and depending on how quickly fuels can dry out we may have some fire weather concerns. By Thursday a surge of warm air will push into the area driving temps and dewpoints up out ahead of the next storm system. It's to early to tell the magnitude of the next system or the local impacts it may bring, but it is spring in the south and as a result thunderstorms are defiantly possible. A few of the models are indicating the front will stall as it approaches our area which has resulted in chances of precip becoming more uniform in the slight category. Vaughn && .AVIATION... (06Z TAFS) Issued at 1227 AM EST Sun Mar 10 2024 MVFR ceilings between 020-030 are in place across much of north Georgia, including the ATL metro sites. These ceilings will shift southeast and scatter out by 09Z this morning. Conditions are expected to be VFR thereafter. With a secondary cold front advancing into central Georgia, NW have increased to 12-15 kts with gusts up to 25 kts. Winds are expected to increase to 15-20 kts with gusts up to 30 kts after 15Z and through much of the afternoon before diminishing after 23Z. //ATL Confidence...06Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 33 64 36 70 / 0 0 0 0 Atlanta 36 62 38 69 / 0 0 0 0 Blairsville 30 60 32 66 / 0 0 0 0 Cartersville 33 62 33 69 / 0 0 0 0 Columbus 38 65 38 71 / 0 0 0 0 Gainesville 35 64 37 69 / 0 0 0 0 Macon 37 64 37 70 / 0 0 0 0 Rome 33 63 33 71 / 0 0 0 0 Peachtree City 34 62 34 69 / 0 0 0 0 Vidalia 40 64 41 72 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Mar 9, 6:53 PM EST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 653 PM EST Sat Mar 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 653 PM EST Sat Mar 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous rivers and creeks are in flood or forecast to reach flood over the next several days due to recent rains. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:30 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Mar 10, 3:52 AM EDT | Freeze Warning | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 44 more | 29 hr |
| Mar 10, 3:52 AM EDT | Wind Advisory | FFC | Lumpkin, Towns, Union, White | 16 hr |
| Mar 10, 6:08 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 4 hr |
| Mar 10, 6:12 AM EDT | River Flood Warning | FFC | Pulaski | 22 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.